Alert archive / New Jersey / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 120, NWS Philadelphia/Mount Holly

June 2, 20196 counties in New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 2, 2019, 7:14 PM EDT for 6 counties in New Jersey. It was in force for 46 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2019, 7:14 PM EDT (23:14 UTC)
Expired
Jun 2, 2019, 8:00 PM EDT
In force
46 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:17 PM EDTTSTM WND DMG1 Ese Upper Pittsgrove, NJU.S. HIGHWAY 40 CLOSED BETWEEN STATE HIGHWAY 77 AND COUNTY ROAD 648 OWING TO DOWNED POWER CABLES. TIME ESTIMATED FROM RADAR.
Jun 2, 7:29 PM EDTHAIL 0.252 Sw Clayton, NJMPING REPORT.
Jun 2, 7:30 PM EDTTSTM WND DMGFranklinville, NJSEVERAL TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR.
Jun 2, 7:32 PM EDTHAIL 0.25Sewell, NJ
Jun 2, 7:37 PM EDTHAIL 0.25Pine Hill, NJ
Jun 2, 7:38 PM EDTHAIL 0.252 Ssw Monroe Twp, NJMPING REPORT.
Jun 2, 7:41 PM EDTHAIL 0.5Williamstown, NJ
Jun 2, 7:43 PM EDTHAIL 12 Ese Medford Lakes, NJ
Jun 2, 7:45 PM EDTHAIL 0.251 Sw Medford Lakes, NJMPING REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:05 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WUUS51 KPHI 022314
SVRPHI
NJC001-005-007-011-015-033-030000-
/O.NEW.KPHI.SV.W.0120.190602T2314Z-190603T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
714 PM EDT Sun Jun 2 2019

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Northwestern Atlantic County in southern New Jersey...
  Northern Cumberland County in southern New Jersey...
  Central Salem County in southern New Jersey...
  Camden County in southern New Jersey...
  Gloucester County in southern New Jersey...
  Southwestern Burlington County in southern New Jersey...

* Until 800 PM EDT.

* At 714 PM EDT, severe thunderstorms were located along a line
  extending from Swedesboro to Seabrook Farms, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Wind damage to 
           roofs, siding, trees, and power lines is possible.

* Locations impacted include...
  Vineland, Millville, Bridgeton, Evesham, Deptford, Voorhees,
  Medford, West Deptford, Glassboro, Lindenwold, Hammonton, Bellmawr,
  Woodbury, Pitman, Clayton, Berlin, Shamong, Paulsboro, Buena and
  Magnolia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3943 7534 3977 7545 3996 7476 3941 7459
TIME...MOT...LOC 2314Z 261DEG 26KT 3975 7532 3948 7524 

HAIL...1.00IN
WIND...60MPH
 
$$

SFJ
1 follow-up statement
776 
WWUS51 KPHI 022332
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
732 PM EDT Sun Jun 2 2019

NJC001-005-007-011-015-033-030000-
/O.CON.KPHI.SV.W.0120.000000T0000Z-190603T0000Z/
Atlantic NJ-Cumberland NJ-Salem NJ-Camden NJ-Gloucester NJ-
Burlington NJ-
732 PM EDT Sun Jun 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN ATLANTIC...NORTHERN CUMBERLAND...CENTRAL SALEM...
CAMDEN...GLOUCESTER AND SOUTHWESTERN BURLINGTON COUNTIES...

At 732 PM EDT, severe thunderstorms were located along a line
extending from near Woodbury Heights to Newfield, moving east at 35
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Vineland, Millville, Bridgeton, Evesham, Deptford, Voorhees, Medford,
West Deptford, Glassboro, Lindenwold, Hammonton, Bellmawr, Woodbury,
Pitman, Clayton, Berlin, Shamong, Paulsboro, Buena and Magnolia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3943 7534 3977 7545 3996 7476 3941 7459
TIME...MOT...LOC 2332Z 258DEG 28KT 3980 7511 3953 7503 

HAIL...1.00IN
WIND...60MPH
 
$$

SFJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:19 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 2, 6:19 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
619 PM EDT Sun Jun 2 2019

.SYNOPSIS...
A strong cold front will cross the area this evening and during
the early overnight hours. High pressure in the Ohio Valley Monday
will build across our area Monday night into Tuesday before shifting
offshore by later Tuesday. A warm front should move through Tuesday
night into Wednesday, then a cold front arrives Thursday before
stalling to our south Friday into Saturday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

630 update: Mostly minor changes to PoPs based on current radar
trends. Otherwise going forecast remains on track with strong to
severe thunderstorms currently over Delmarva/Chester County
generally tracking into the PHI metro and southern/central NJ
over the next couple hours. Another band of weaker showers with
embedded thunder will move into eastern PA/NW NJ over the next
couple hours as well.

Previous discussion:

A severe thunderstorm watch is in effect for the
entire CWA (save the southern Poconos) until 10 PM. The
atmosphere has heated up and there is sufficient shear to
produce the severe weather today. We have already issued a few
warnings already and a batch of convective cells are presently
developing across the PHL metro areas attm. Heavy rains are also
possible with the activity this afternoon. Please heed our
issued warnings and go indoors right away if threatening weather
approaches.

After the front passes, a colder NW winds will develop across
the area. Temperatures will cool into the low/mid 50s across the
NW areas overnight and low 60s across Delmarva. Winds will
become gusty later tonight with gusts up to 25 mph possible.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
High pressure will build towards the area Monday. It will be a
fair weather day with a dry cool breeze. Temperatures will only
top out in the low/mid 60s across the north and around 70 for
Philadelphia and Delmarva areas. Winds will be from the
west/northwest at 10 to 15 mph with gusts up to 25 mph.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
This section will be updated shortly.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight... Showers and thunderstorms with lower CIGS/VSBYS will
continue to progress NW to SE across the region this evening and
during the early overnight. Timing of the lower conditions is
moderate confid with mostly VFR between the showers/tstms. Southwest
to west winds 10 to 15 knots early. Improving conditions, back to
VFR behind the front later tonight. Winds will shift to NW with
gusts to 15/20 knots behind the front.

Monday...VFR expected thru the day with gusty W to NW winds up to 20
knots during the late morning and early afternoon. Mostly clear
skies with some Cu/Sc across the southern Poconos and northern NJ.

Outlook...

This section will be updated shortly.

&&

.MARINE...
While winds and seas will remain below SCA conditions tonight
and Monday, there will be times when some of the gusts get close
to SCA conditions. One period is this evening in the warm south
wind ahead of the front. The other is behind the front when the
NW wind kicks in. Since confid is SCA is not the best, we will
hold off for now and just indicate some Gusts to 20 knots. The
main hazard this evening will be the possibility for tstms with
gusty winds this evening. A severe thunderstorm watch is in
effect for Delaware Bay until 10 pm.

Outlook...

This section will be updated shortly.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Carr/O'Hara
Short Term...O'Hara
Long Term...CMS
Aviation...CMS/O'Hara
Marine...CMS/O'Hara
Hazardous weather outlook, Jun 2, 3:27 PM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
327 PM EDT Sun Jun 2 2019

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ060>062-070-071-101>106-031930-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
327 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

PAZ054-055-031930-
Carbon-Monroe-
327 PM EDT Sun Jun 2 2019

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-031930-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
327 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450>455-031930-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
327 PM EDT Sun Jun 2 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-031930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
327 PM EDT Sun Jun 2 2019

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 2, 6:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             MONROE PARK             39.78N 75.53W
06/02/2019  M1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

&&

MEOLA
Special weather statement, Jun 2, 6:53 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
653 PM EDT Sun Jun 2 2019

PAZ060-101-103-022330-
Western Montgomery-Western Chester-Berks-
653 PM EDT Sun Jun 2 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...WEST
CENTRAL MONTGOMERY AND NORTH CENTRAL CHESTER COUNTIES...

At 652 PM EDT, a strong thunderstorm was located near New Morgan, or
7 miles south of Reading, moving east at 55 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Reading, Pottstown, Wyomissing, Birdsboro, Collegeville, Kutztown,
Royersford, Fleetwood, Sinking Spring, Laureldale, Trappe,
Wernersville, Topton, Elverson, Bechtelsville, Lyons, New Morgan,
Spring Ridge, Pughtown and Gilbertsville.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4056 7571 4018 7545 4014 7588 4033 7617
TIME...MOT...LOC 2252Z 248DEG 49KT 4023 7594

Davis
Local storm report, Jun 2, 6:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
656 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 S ODESSA              39.43N 75.66W
06/02/2019  E0.25 INCH       NEW CASTLE         DE   PUBLIC

            MPING REPORT.

&&

CMS
Local storm report, Jun 2, 7:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             1 N NEW MORGAN          40.21N 75.89W
06/02/2019  M0.25 INCH       BERKS              PA   COCORAHS

&&

CMS
Special weather statement, Jun 2, 7:08 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
708 PM EDT Sun Jun 2 2019

MDZ012-015-020-022345-
Queen Anne's-Kent-Caroline-
708 PM EDT Sun Jun 2 2019

...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNE'S...NORTHEASTERN
CAROLINE AND KENT COUNTIES...

At 708 PM EDT, a strong thunderstorm was located over Rock Hall, or
10 miles east of Bodkin Point, moving east at 40 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Centerville, Chestertown, Centreville, Rock Hall, Church Hill,
Millington, Sudlersville, Goldsboro, Old Town, Langford, Overton,
Starkey Corner, Morgnec, Crumpton, Massey, Carville, Kennedyville,
Hope, Galena and Henderson.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3903 7625 3905 7623 3909 7623 3913 7625
      3915 7628 3917 7628 3924 7623 3938 7577
      3902 7574 3902 7624
TIME...MOT...LOC 2308Z 258DEG 36KT 3913 7623

Davis
Local storm report, Jun 2, 7:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 PM EDT SUN JUN 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     READING REGIONAL AIRPOR 40.37N 75.96W
06/02/2019  M48 MPH          BERKS              PA   ASOS

&&

CMS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:21 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden39 min
Jun 2, 3:54 PM EDTSpecial Weather StatementPHIMercer36 min
Jun 2, 4:26 PM EDTSpecial Weather StatementPHIAtlantic34 min
Jun 2, 4:28 PM EDTSpecial Weather StatementPHIMonmouth32 min
Jun 2, 4:29 PM EDTSpecial Marine WarningPHI37 min
Jun 2, 4:31 PM EDTSpecial Marine WarningPHI59 min
Jun 2, 4:34 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean20 min
Jun 2, 4:37 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean38 min
Jun 2, 5:22 PM EDTSpecial Marine WarningPHI53 min
Jun 2, 6:07 PM EDTSpecial Marine WarningPHI21 min
Jun 2, 6:24 PM EDTSpecial Weather StatementPHISalem36 min
Jun 2, 6:27 PM EDTSpecial Marine WarningPHI40 min
Jun 2, 6:43 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem47 min
Jun 2, 7:11 PM EDTSevere Thunderstorm WarningPHIHunterdon49 min
Jun 2, 7:45 PM EDTSpecial Marine WarningPHI60 min
Jun 2, 7:51 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem39 min
Jun 2, 7:56 PM EDTSpecial Weather StatementPHIMercer34 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.